Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
salamander

Accutane: Knees popping on only 40 MG??!!

Recommended Posts

Hi, everyone. I'm new here. I'm 29 and taking accutane for the second time (first time when I was 18). I was on 20 mg for a month, now am on 40 mg for 2 weeks. My knees started popping tonight, and my right one pops with every step! Does this mean that I'll be getting the joint pain soon? Argh! I'm tempted to throw in the towel and try Aldactone, but I really want this stuff to work! Any advice would be greatly appreciated :-)

Share this post


Link to post
Share on other sites

I started experiencing joint effects on 20mg a day, and they got a bit worse at 40mg. I take odorless fish oil and that's more than sufficient to counteract it for me. I was taking a single capsule with my Accutane dose. Now i'm occasionally taking two a day if my joints are acting up a bit. It takes about 3 days of use for them to kick in, and about a week for full effect at a single capsule per day for me. If i was you i might take 2 capsules, twice a day, for a few days to get some initial relief, then taper that dose down until you find out how much you need to take daily. If i get to the point where i'm taking 4 of them a day i may consider adding glucosamine.

Share this post


Link to post
Share on other sites

Just make sure it's not cod liver oil you're taking, that's a vitamin A like substance and will worsen your side effects in conjunction with accutane.

Share this post


Link to post
Share on other sites

When I started my low dose Accutane regimen in October, I experienced something very strange. Within an hour of taking my second 40mg dose, my knees and my ribs (!) began to ache terribly. This sudden, shooting pain lasted only about fifteen minutes, and I never felt anything like it again.

But from that moment on, I have had ever-worsening stricture and soreness throughout my body, as if my joints have been rubbed raw. And I have only ingested about eight 40mg pills total over the past three months.

I'm very disturbed by this. When I did my full course two years ago (40-60mg/day), I had some minor lower back aches, but noticed very little or no additional joint pain at all. And I was fairly active.

I don't know enough to say whether these effects can have any lasting impact on my joints. I'm shocked I am experiencing anything like this because of the incredibly low dose I am taking.

I'm contemplating stopping Accutane, because I'm aware that it can have a powerful effect on the skeletal system, particularly in repeat customers.

Share this post


Link to post
Share on other sites

I think it is very likely that the full course somehow weakened your joints for the second time around. Often side effects on subsequent courses are worse. You should speak to your derm about this - having acne is one thing, but not being able to walk without experiencing pain is quite another.

Share this post


Link to post
Share on other sites

I think it is very likely that the full course somehow weakened your joints for the second time around. Often side effects on subsequent courses are worse. You should speak to your derm about this - having acne is one thing, but not being able to walk without experiencing pain is quite another.

I had the knee pain on my course. it was the reason I stopped taking it. I would literally get out of bed and my joints would crack like crazy.

it took 2+ months to go away AFTER I stopped. i held out for one month on the course, but it only got worse. it eventually did go away though.

be careful

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×